MAUDE Adverse Event Report: SIGNUS MEDIZINTECHNIK GMBH ATHLET; ATHLET VBR

SIGNUS MEDIZINTECHNIK GMBH ATHLET; ATHLET VBR
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The relevant literature (dr.König et al) was published ahead in 2014.Assessment of this publication was done by signus nov.14th 2014.In report mw5064325, no type of device nor a product problem was reported.This report was done as result of fda audit - fei-no.(b)(4).- [483_doc08_2018-11-14 assessment mw 5064325.Pdf, 483_doc09_2014-11-14 comment to koenig et al_athlete-peek.Pdf].
 
Event or Problem Description
Literature "experience with a modular peek system for cervical vertebral body replacement" by konig sa1, spetzger u reported."the authors performed 13 one-level and 7 two-level corpectomies; from the letter group there were 2 revision cases (10%) with implant dislocation.Four cases (20%) of secondary subsidence." the statement (könig et al.2015) made by the authors cannot be reconstructed from the data available here.Further data are necessary for an objective assessment.First, the authors would have had to change the structure of their retrospective case series.In the retrospective case series described here, the patients were divided into 2 groups.The first group consists of 13 patients with a 1 level corpectomy were performed.The second group consists of 7 patients in whom a 2-level corpectomy was performed.In all cases the implant athlete was used.In order to make an objective assessment, the authors would have had to compare the results of the same number of patients per group with the athlete implant and for example with the iliac crest.The number of 20 patients is also too small to make a significant statement.In the summaries of the following publications, which also use peek vertebral bodies replacement and compare them to titanium vertebral bodies replacement.The conclusion of the review of the publications is that there is no significant difference between peek and titanium vbr.Brandão racs, martins wcds, arantes aa jr, gusmão sns, perrin g, barrey c.Titanium versus polyetheretherketone implants for vertebral body replacement in the treatment of 77 thoracolumbar spinal fractures.Surg neurol int.2017 aug 14;8:191.Doi: 10.4103/sni.Sni_113_17.Raslan f, koehler s, berg f, rueckriegel s, ernestus ri, meinhardt m, westermaier t.Vertebral body replacement with peekcages after anterior corpectomy in multilevel cervical spinal stenosis: a clinical and radiological evaluation.Arch orthop trauma surg.2014 may;134(5):611-8.Doi: 10.1007/s00402-014-1972-1.

Brand Name
ATHLET
Common Device Name
ATHLET VBR
Manufacturer (Section D)
SIGNUS MEDIZINTECHNIK GMBH
industriestrasse 2
alzenau, bavaria 63755
GM  63755
MDR Report Key8563851
Report Number9615021-2019-00001
Device Sequence Number19229320
Product Code MQP
UDI-Device Identifier04047844023778
UDI-Public04047844023778
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1